Yellow Magic Madness # 12 The Yellow Brick Road

yellow brick road

yellow brick road (Photo credit: airdiogo)

The Yellow Brick Road's spiral origins in the ...

The Yellow Brick Road’s spiral origins in the 1939 film (Photo credit: Wikipedia)

Follow, follow, follow, follow, follow the yellow brick road……We’re off to see the Wizard, the wonderful wizard of Oz.

Advertisements

Skills I've Learned in the Last Year

Hear Me Roar

The Wizard of Oz

Courage. I have worked for many years to try to build up to being courageous and not let FEAR stand in my way. While I may still feel a little anxious, I FORCE myself to go through with whatever it is that is frightening me. I am learning new things, doing new things, expanding my life. TRYING. It’s time. After I accomplish COURAGE, I just may take on GALL!

Powered by Plinky

Prednisone Bitch, Part 3, (Going, Going, Gone?)

Bad Witch 4" x 4" Collage

Image by DianthusMoon via Flickr

This is the last phase of being on the drug Prednisone. I am in the final phase taking 10 mg for three days and then I’m done. The amount of energy I had the first few days is gone. I am no longer cooking up batches of baked ziti nor am I running around the kitchen like a commercial for  robotic, easy, fast, cleaning. I am not darting around but still have the quick heartbeat and a little of the energy left; but not much.

Unfortunately, my brain and my body are on different speeds. I don’t like the feeling of my brain running on overload and my body beginning to lag behind. I am more uptight and it’s harder to relax; it’s also harder to sleep fitfully. I have nightmares every night and I don’t know if there is a connection but my sleep is definitely not deep and not peaceful. My muscle aches and pains were definitely better in the beginning with the large dose of Prednisone but it is hard to differentiate if it is because of the medicine or because I was speeding so much I just didn’t notice it!

The Prednisone, is slowly melting away from my body, like the body of the bad witch in the Wizard of Oz when water was thrown at her (I’m melting…..) I hope that in a few days my body and mind will be more in sync. Now, I just want to get the drug out of my system and go back to whatever “normal” is for me and that is something that changes day-to-day.

I’m coming down from the rush and speed of Prednisone, a very powerful and intense drug. I was glad for the fake recharging of my batteries but now I am just waiting for it to leave my body, little by little and take with it the fastened heartbeat, like an injured bird that is attacking my chest. It’s time to slow down, naturally.

The Tin Man Known As Me

The Wizard of Oz - March 17, 2008 - Act I_180

Image by Brian Negin via Flickr

I am in a world by myself  of chronic pain, fibromyalgia and thyroid disease, yet I coexist with many friends. Friends that have similar ailments, some have the same, others that defy diagnoses but the symptoms define them. I have learned we are more than the sum of our symptoms but I have not yet learned exactly how to deal with it emotionally.

There don’t seem to be medications that  I can take (or haven’t been told about) by the myriad of doctors that I go to help relieve my pain.  First stop, the Rheumatologist for my autoimmune thyroid disease known as Hashimoto’s Thyroiditis and for Fibromyalgia. After that, to the Endocrinologist for thyroid levels. My Internist, the Pulmonologist, the Opthamologist to check for narrow-angled glaucoma. I have seen more “ologists” than a healthy eighty-five year old person and I am not complaining for a second; these are the facts.

If people ask me how I feel, I am at a loss to describe the symptoms. The latest comparison I can make is The Tin Man from the Wizard of Oz, without the oil can. I am stiff, I hurt, I move at a slow pace. It is very hard for me to get in a car and get out, these are not smooth actions, often I am holding on and heaving myself up; sometimes once is not enough.  I have balance issues too. I keep trying new medications but haven’t taken one yet that truly works. These are immunosuppressant drugs that are supposed to help relieve the muscle pain and aches I feel all the time, the operative words are “supposed to.” They also take eight long weeks before they kick in…..I wait a lot.

Tomorrow, to “get me back on track” before starting the newest of medications that I don’t even have yet, I am supposed to take Prednisone, 3 days of 30 mg, 3 days of 20 mg, 3 days of 10 mg. I have been on Prednisone before and I have mixed feelings about it. While I had no bad side effects before, there is always that risk. The emotional risk, to me, is even harder. I felt SO GOOD on Prednisone when I needed it last year that when I started lowering the dosage, I actually broke down and cried. In a previous blog I referred to it as if I was in the old movie “Cocoon” where older people feel young again from a miracle and then suddenly a short time later they are themselves again, old, aching, and hurting badly.

Tonight I feel anxious, tired, discouraged and down. I think once I am able to sleep, I will sleep deeply. It is always a game: whether to nap or work through it. Today, I was determined to stay awake. I am  deeply worried about a friend who is very, very sick with cancer. I was too upset to nap so I decided to push through the pain and get busy.  I got myself out of the bedroom and went to the kitchen to bake home-made banana bread for my family. Mushy bananas, a little vanilla, some chocolate chips, some raisins and the basics, to occupy my mind, my hands, and most importantly, my heart.